Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had laminectomy done. Have parkinson's, inclusion body myositis and itchy scalp. Are they related?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
Husband has Parkinsons and also Inclusion Body Myositis. Has pretty constant itchy scalp, but no scalp "conditions", no flaking, etc. Dermatologist said could be related to his bad back --had a laminectomy about 10 years ago--and that the nerve endings on the scalp were "hot". Any suggestions? Ice??
Posted Mon, 1 Apr 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 24 minutes later
Hello dear,
Thanks for the query.
Itch can be a feature of parkison's also. Even the medicines which he is using can cause itch. Its not necessary that a medicine cause itch or reaction just after starting. This can happen even years later.
Well regarding treatment, ice is a good option as it increases the itch threshold, but problem is you can apply ice just once or twice and the effect is very short lasting.
I would suggest him to try applying some antihistamine cream like doxepin. This will give good result.
Let me know if you have any other doubt.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor